MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI CURETTE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI CURETTE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDC0005
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure on (b)(6) 2023, the trudi curette (tdc0005 / lot# unknown) was inaccurate compared to the trudi nav suction device.The ent consultant reported that the trudi curette was plugged into the white dongle, and the trudi nav suction device was plugged into the purple dongle.It was reported that they had isolated the problem to the trudi curette plugged into the white dongle, versus the trudi nav suction device connected to the purple dongle.The procedure using other navigated instruments that were accurate on the trudi navigation system.There was no report of any negative patient impact.On (b)(6)2023, additional information was received.The information indicated that the lot number of the trudi curette is not available.When the accuracy issue was observed, the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor.The trudi curette was plugged in after registration.Related to whether the patient tracker had moved or if the patient tracker cable was under tension in relation to the event, the response received was, ¿no (and this would not explain the inaccuracy since the suction device remained accurate throughout the procedure).¿ computed tomography (ct) image was used as the primary image; not more than one ct scan was attempted to be used with one device.The ct scan contains about 200 slices.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The information indicated that per the standard environment for a functional endoscopic sinus surgery (fess) procedure, the patient¿s head was tilted and moved when switching between surgeons and when switching from septoplasty to sinus work.¿this is almost always the case in this procedure type.¿ the reported inaccuracy was not within 2mm.There was no other device¿s shaft in the proximity to the transmitter of the emitter pad.The serial number of the trudi system is (b)(6).
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that multiple attempts to obtain product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI CURETTE, 0, 5IN
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
building d3; p.o. box 74-4002
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17195775
Report Number3005172759-2023-00035
Device Sequence Number7338015
Product Code PGW
UDI-Device Identifier10705031465428
UDI-Public10705031465428
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDC0005
Device Catalogue NumberTDC0005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown